Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Declinning T-Cell while Increasing Viral Load
Sep 30, 2009

My labs have been consistantly coming back between 549 and 620 since I originally tested positive two years ago. In June I had a small outbreak of shingles my labs at this time were CD4 549 Viral 17,000, 21% ratio. I retested in mid Aug 2009 to find that my t-cells had dropped to the low 300's my ratio was 20.1% and my viral load was 24,000. Being concerned last week I retested and my viral load was up to 45,000 and my t-cells were down to 300. I've spoken with my doctor and she says its not normal for this fast of a drop and that I may have been re-exposed. I've only been intement with my partner for the past 18 months. Is there any other reason for sudden drops? No other illnesses or changes to my diet work etc.

Thank you!!

Response from Dr. Frascino

Hello,

HIV disease can be quite variable from person to person. Not everyone's clinical course follows the usual pattern. There are some well-known potential causes of rapid drops in CD4 and concurrent rises in HIV plasma viral load. They would include any type of intercurrent infection, recent vaccination, superinfection, development of resistance (if you are on antiretroviral drugs) and evolution of the virus to a more virulent strain. If no specific cause can be identified for your recent drop in CD4 and rise in viral load, I would suggest you get an HIV-resistance test (genotype/phenotype) and consider beginning combination antiretroviral therapy.

Good luck.

Dr. Bob


Previous
medication-from second line to first line
Next
auto-fellatio (AUTO-FELLATIO, 2009)

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement